What is the Cause of Absent Ejaculation?

Patient

Q: My boyfriend has absent and delayed ejaculation. He has no problem getting an erection and maintaining it but if he does climax it takes a long time to happen. He is taking Lipitor, Lisinopril, Mavik and Gabupentin. What are the causes of this and could his medication be causing this?

Doctor

A:   There could be many factors that can cause delayed ejaculation. These can be :
i) Psychological, for example anxiety, decreased sleep, performance anxiety, relationship problems.
ii) Diseases like diabetes, high blood pressure, neurological diseases, pelvic surgery.
iii) Drugs : anti-hypertensives, anti-depressants, anti-psychotics
The medication he is taking for hypertension Lipitor and Mavik (ACE Inhibitors) may cause some sexual problems. Your boyfriend may have to see his GP to identify the cause of the delayed ejaculation and treat accordingly. Since your boyfriend is also on Gabapentin, it is important to notice symptoms of depression, as it is one of the side effect of the drug.

Related Q&A

Q: I'm currently having difficulties being intimate with my wife. A few years ago I underwent some physical tests to see...

Q: Good afternoon I wanted I was sterilised information this month the 2/June 2015 and everything went well and I wanted...

Q: This is an embarrassing question to be asking, but what type of health questions should I be asking and things should...

Q: I have a small bump on the side of my penis. It does not hurt to touch and it is a little lighter than my skin. I jus...

Q: Yesterday i was intimate with my gf after going in side and after 1 minute my p was automatically lose erection my gf...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews